MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pioneer plus catheter was used in a peripheral procedure in a severely calcified sfa.During advancement over a non-philips guidewire, resistance was encountered and could not be advanced further.An attempt was made to remove the catheter with the intention of pre-dilating the sub-intimal channel; however, the catheter became stuck on the guidewire, thus was removed together.Upon removal, it appeared that the guidewire tore through part of the catheter exit port.On the table, when trying to remove the catheter from the guidewire, the guidewire broke.The procedure was aborted and the patient was brought back at a later date.No patient injury reported.This product problem is being submitted because the pioneer plus catheter and guidewire were removed as a system, and the patient was brought back at a later date, resulting in a delay of the procedure.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks h3 & h6: the pioneer plus catheter was not returned for evaluation, thus no product investigation performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the pioneer plus catheter was returned for evaluation without the non-philips guidewire.Visual inspection found a zipper tear from the guidewire exit port to the distal sleeve, and a portion of the polyamide was exposed and lifted.During functional testing, the catheter failed the guide wire movement test due to resistance noted at the distal tip.Block h6: the probable cause of the reported failure is likely damaged during use handling.Manipulation, strain, impact, and applied pressure associated with use and handling can further affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
858720-4037
MDR Report Key23734532
Report Number3008363989-2025-00153
Device Sequence Number21263203
Product Code PDU
UDI-Device Identifier00845225003425
UDI-Public(01)00845225003425(11)250709(17)270709(10)5885823
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5885823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK: RUNTHROUGH GUIDE WIRE, SIZE UNK; PHILIPS: INTRASIGHT CONSOLE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown